Australia's TGA warns of severe reactions to unapproved injectable peptides

Australia's Therapeutic Goods Administration issued a safety alert on the growing import and use of unapproved peptide products such as BPC-157, GHK-Cu, TB-500, retatrutide and CJC-1295, often sold as injectables through social media and overseas websites. It cited reports of severe allergic reactions requiring hospital care, severe inflammation, whole-body itching, palpitations and blurred vision. The TGA stressed that these products have not been evaluated for safety, quality or effectiveness and that supplying them is unlawful.

Sources

  1. 01Understanding your responsibilities when importing, compounding and supplying unapproved peptide products(opens the source in a new tab) Therapeutic Goods Administration
  2. 02Therapeutic Goods Administration issues safety alert amid explosion of illegal peptide use(opens the source in a new tab) ABC News (Australia)

Peptides involved

  1. Not approvedBPC-157Synthetic gastric pentadecapeptide (research chemical)15 WADA banned
  2. Cosmetic ingredientGHK-CuCopper-binding tripeptide (cosmetic ingredient)3
  3. Not approvedTB-500Thymosin beta-4 fragment (research chemical)7 WADA banned
  4. In clinical trialsRetatrutideGIP, GLP-1 and glucagon receptor triple agonist39 WADA banned
  5. Not approvedCJC-1295Long-acting GHRH analogue (research peptide)30 WADA banned